Eran Nevo


Institute of Mathematics, Hebrew University,
Givat Ram, Jerusalem 91904, Israel.
E-mail: nevo[at]math.huji.ac.il
TL: +972-2-6586871



Current Teaching: Spring 2016:

Graph Theory
  • [website]

    Research

    Interests

    • Combinatorics - with connections to commutative algebra, topology, geometry and convexity.

    Projects

    • Face numbers and flag-face numbers of simplicial complexes (for example: spheres triangulations) and polytopes (for example: cubical polytopes).
      Tools include for example: the Stanley-riesner ring, toric varieties, framework rigidity.
    • Betti tables of monomial ideals (for example: edge ideals) and related invariants (for example: regularity).
      Topological tools are also available here via Hochster's formula.
    • Embeddability of simplicial complexes in manifolds.
      Tools include for example: the van-Kampen obstruction and higher minor notions.

    Papers published or accepted

    • Lenses in arrangements of pseudocircles and their applications, (with P. Agarwal, J. Pach, R. Pinchasi, M. Sharir and S. Smorodinsky),
      J. ACM, 51 (2004), 139-186. [ps] (Also in Proc. 18th ACM Symp. on Computational Geometry (2002), 123-132.)
    • Algebraic shifting and basic constructions on simplicial complexes,
      J. Algeb. Combin., 22 (2005), 411-433. [pdf]
    • A Generalized Macaulay theorem and generalized face rings,
      J. Combin. Theory Ser. A, 113 (2006), 1321-1331. [pdf]
    • Rigidity and the lower bound theorem for doubly Cohen-Macaulay complexes,
      Discrete Comput. Geom., 39 (2008), 411-418. [pdf]
    • Higher minors and Van Kampen's obstruction,
      Math. Scandi., 101 (2007), 161-176. [pdf]
    • Embeddability and stresses of graphs,
      Combinatorica, 27 (2007), 465-472. Old (full) version: [ps]. Journal version (with the section on algebraic shifting omitted): [pdf]
    • On the independence complex of square grids, with: M. Bousquet-Melou and S. Linusson,
      J. Algebraic Combin. 27 (2008), 423-450. [pdf]
    • On the embeddability of skeleta of spheres, with: U. Wagner,
      Isr. J. Math.174 (2009), 381-402. [pdf]
    • The Lefschetz property for barycentric subdivisions of shellable complexes, with: M. Kubitzke,
      Trans. Amer. Math. Soc. 361 (2009), 6151-6163. [pdf].
    • Lefschetz properties and basic constructions on simplicial spheres, with: E. Babson,
      J. Algebraic Combin. 31 (2010), 111-129.[pdf]
    • Remarks on missing faces and lower bounds on face numbers,
      Elec. J. Combi. 16(2)(the Bjφrner Festschrift volume) (2009), R8.[pdf]
    • A characterization of simplicial polytopes with g_2 = 1, with: E. Novinsky,
      J. Combin. Theory Ser. A 118 (2011), 387-395.[pdf]
    • On $\gamma$-vectors satisfying the Kruskal-Katona inequalities, with T. K. Petersen,
      Discrete Comput. Geom.45 (2010), 503-521.[pdf]
    • Regularity of edge ideals of C_4-free graphs via the topology of the lcm-lattice,
      J. Combin. Theory Ser. A 118 (2011), 491-501[pdf].
    • The $\gamma$-vector of a barycentric subdivision, with: T. K. Petersen and B. E. Tenner,
      J. Combin. Theory Ser. A 118 (2011), 1364-1380.[pdf]
    • On commensurizer growth, with: N. Avni and S. Lim,
      Isr. J. Math., 188 (2012), 259–279.[pdf].
    • On the cd-index and gamma-vector of S*-shellable CW-spheres, with: S. Murai,
      Math. Z. 271 (2012), 1309-1319.[pdf].
    • Linear resolutions of powers of edge ideals, with: I. Peeva,
      J. Algebraic Combin. 37 (2013), 243–248[pdf].
    • Nonpolytopal nonsimplicial lattice spheres with nonnegative toric g-vector, with: L. J. Billera,
      Discrete Comput. Geom. 48 (2012), 1048-1057.[pdf].
    • The flag f-vectors of Gorenstein* order complexes of dimension 3, with: S. Murai,
      Proc. Amer. Math. Soc. 142(2014), 1527–1538.[pdf].
    • On the generalized lower bound conjecture for polytopes and spheres, with: S. Murai,
      Acta Math. 210 (2013), 185–202[pdf].
    • On r-stacked triangulated manifolds, with: S. Murai,
      J. Algebraic Combin.39 (2014), 373–388.[pdf].
    • Stellar theory for flag complexes, with: F. Lutz, to appear in Math. Scand. [pdf].
    • Bipartite rigidity, with: G. Kalai and I. Novik, to appear in Trans. Amer. Math. Soc.[pdf].
    • Polyhedrons and PBIBDs from hyperbolic manifolds,
      Geom. Ded. 178 (2015), 103–110.[pdf].
    • Bipartite minors, with: M. Chudnovsky, G. Kalai, I. Novik and P. Seymour,
      J. Combin. Theory Ser. B116(2016), 219–228[pdf].
    • Generalized Tchebyshev triangulations, with G. Hetyei,
      J. Algebraic Combin. 137 (2016), 88–125.[pdf].
    • Many triangulated odd-dimensional spheres, with F. Santos and S. Wilson, to appear in Math. Annalen [pdf].
    • Higher chordality: from graphs to complexes, with K. A. Adiprasito, and J. A. Samper, to appear in Proc. Amer. Math. Soc. [pdf].
    • On the maximum order of graphs embedded in surfaces, with: G. Pineda-Villavicencio, D. R. Wood, to appear in J. Combin. Theory Ser. B[pdf].

    Preprints

    • A Geometric Lower Bound Theorem, with K. A. Adiprasito and J. A. Samper, submitted [pdf].
    • Almost simplicial polytopes I. The lower and upper bound theorems, with G. Pineda-Villavicencio, J. Ugon and D. Yost, submitted [pdf].
    • On vanishing patterns in j-strands of edge ideals, with A. Abedelfatah, arXived [pdf].
    • On Betti numbers of flag complexes with forbidden induced subgraphs, with K. A. Adiprasito and M. Tancer, arXived [pdf].



    Last update: 08. 02. 2016.